MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Age, weight& ethnicity: no information available.Blocks implant date & explant date: not applicable for this device.The pioneer plus catheter has not been returned for evaluation, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a therapeutic peripheral procedure, during pullback, the manufacturer's catheter's tip broke in two pieces, but remained intact to the non-manufacturer's's guidewire.The catheter and guidewire were removed as a unit and a new manufacturer's catheter was used to complete the procedure.The patient was discharged in normal condition.This product problem is being submitted because the tip broke in two pieces.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the pioneer plus catheter was returned for evaluation.Block h3: the pioneer plus catheter was visually and microscopically inspected.Per the reported complaint, the catheter tip broke in two pieces.However, there was no separation observed at the distal tip, rather a portion of the polyamide separated from inside the catheter shaft.Measurements of the entire polyamide material concluded all portions were accounted for.Block h6: the probable cause is damage in use.Device manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.Block h6 (component code correction): initial mdr listed code 3123 (tip).However, code 4721 (rod/shaft) is more appropriate based on the returned device evaluation.

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business par
b37
alajuela
CS  
Manufacturer Contact
in young rock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12677360
Report Number3008363989-2021-00017
Device Sequence Number1208114
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(17)221031(10)5041118
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5041118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK: 0.014" HYDRO ST GUIDE WIRE; COOK: 6F ANSEL INTRODUCER SHEATH
Patient Age67 YR
Patient SexFemale